Kansas, 2004Flood in Kansas, August 19, 2004
August 19, 2004 · NWS DDC · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 19, 1:30 AM CST, 8 hours 40 minutes earlier.
Area forecast discussion, Aug 19, 1:30 AM CST, 8 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
230 AM CDT THU AUG 19 2004
.DISCUSSION...
DAYS 1-2...
NO BIG CHANGES TO GOING GRIDS. THE FRONT, AIDED BY PRECIP,
PROGRESSING A TAD FASTER THAN 00Z MODEL PROGS. LOTS OF TSRA
DEVELOPED ALONG AND BEHIND FRONT. WILL HAVE CONTINUE COOLING OF MID
LEVELS TODAY WITH SOME ISENTROPIC LIFT OVER FRONT, SO EXPECT
SHRA/TSRA TO PERSIST THROUGH THE MORNING BEFORE BETTER LIFT SHIFTS
EASTWARD THIS AFTERNOON SO MORE OR LESS KEPT SAME POPS NEXT 24HRS.
FOR TEMPS, THINK TEMPS WILL NOT MOVE TOO MUCH WITH LOTS OF CLOUDS,
PRECIP AND CAA. WILL MAINTAIN MAINLY M/U60S WITH L70S SOUTHEAST
WHERE THE DAY MAY START A LITTLE WARMER. ONLY TWEAK ON LOWS
TONIGHT WAS TO LOWER NORTHWEST CWA TO BETTER MATCH GLD WHERE THERE
MAY BE SOME BREAKS IN CLOUDS AS WELL. FOR HIGHS FRIDAY AND LOWS
FRIDAY NIGHT, STAYED CLOSE TO GOING GRIDS.
DAYS 3-7...
WITH ON GOING WEATHER AND KEEPING TABS ON POTENTIAL FLOODING
PROBLEMS, HAVE NOT SPENT TOO MUCH TIME DWELLING ON THE EXTENDED
FORECAST. THE LATEST GRIDS SEEM REASONABLE AND ARE WITHIN
THRESHOLDS OF AGREEING WITH OUR NEIGHBORS. TOOK A LOOK AT THE
19/00Z GFS, AND NOT MUCH CHANGE FROM THE 12Z RUN. THEREFORE, NO
SIGNIFICANT CHANGES PLANNED AT THIS TIME. WILL RUN GRIDS OUT 12
HOURS FURTHER.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 69 54 76 59 / 80 30 00 00
GCK 67 53 76 57 / 80 20 00 00
EHA 70 54 76 57 / 80 00 00 00
LBL 70 55 77 58 / 80 30 00 00
HYS 70 52 74 58 / 70 30 00 00
P28 74 59 76 60 / 80 40 00 00
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
&&
15/12
Hazardous weather outlook, Aug 19, 4:00 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
500 AM CDT THU AUG 19 2004
KSZ030-031-043>046-061>066-074>081-084>090-201000-
BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-
HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT-
RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO-
500 AM CDT (400 AM MDT) THU AUG 19 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS.
.DAY ONE...TODAY AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
15
Flood, Meade
- When
- August 19, 10:10 AM CST to 11:10 AM CST
- Where
- Meade forecast zone
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.238, -100.366 (the zone’s center; the record gives no point)
Four inches of rain fell at a location 16 miles southeast of Meade causing Two Mile Creek to rise about its banks.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, August 19 to 20, 2004$275,000 · 1.75 in hail · 5 events
- Damaging Winds in Ohio, August 19, 2004$145,000 · 50 kt wind · 4 events
- Flash Flooding and Damaging Winds in Texas, August 19, 2004$40,000 · 60 kt wind · 9 events
- Damaging Wind in Louisiana, August 19, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood in Colorado, August 19, 2004$30,000 · 1 event
- Cold in Minnesota, August 19 to 21, 200423 events
- Cold in North Dakota, August 19 to 21, 200418 events
- Hail and Damaging Winds in Ohio, August 19, 2004$11,000 · 1 in hail · 3 events
- Hail in New Mexico, August 19, 20041.75 in hail · 4 events
- Hail and Damaging Winds in Indiana, August 19, 200450 kt wind · 3 events
- Damaging Winds and Lightning Strike in Virginia, August 19, 200450 kt wind · 3 events
- Flash Flooding in Texas, August 19, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419318.